MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a left upper extremity.A 7.0 x40, 75cm gladiator elite balloon catheter was selected for use.However, during priming, the balloon ruptured.The procedure was completed with another of same device.No patient complications were reported.The patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a left upper extremity.A 7.0 x40, 75cm gladiator elite balloon catheter was selected for use.However, during priming, the balloon ruptured.The procedure was completed with another of same device.No patient complications were reported.The patient status was stable.It was further reported that during the first inflation in less working pressure for few seconds, the balloon ruptured.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 24 mm in length and extended from a position 4 mm proximal of the proximal markerband to 20 mm distal of the distal markerband.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination identified multiple shaft kinks.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12576686
Report Number2134265-2021-12431
Device Sequence Number17016246
Product Code LIT
UDI-Device Identifier08714729809791
UDI-Public08714729809791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0026335881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/26/2021
Supplement Date Received by Manufacturer10/09/2021
11/05/2021
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/18/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight59 KG